MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE); PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Model Number VPR-GW-17
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Since the patient was transferred to another facility, information about further treatment received by the patient is unknown.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The viperwire guide wire was positioned with the tip in the tibioperoneal trunk during treatment of a lesion in the superior femoral artery; the placement was distal to allow for use of a non-csi filter.A small perforation in the peroneal artery was seen on imaging following successful treatment of the lesion and subsequent filter retrieval.The physician determined that no treatment was necessary for the perforation due to its small size.The procedure was completed, and compression was not applied to the area.Later in the same day, the patient was transferred to another facility due to compartment syndrome in the lower extremity.As of 7 april 2021, the patient was well.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE)
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE (GUIDE WIRE)
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key11699865
Report Number3004742232-2021-00141
Device Sequence Number3909573
Product Code MCW
UDI-Device Identifier10852528005084
UDI-Public(01)10852528005084(17)220831(10)346754-1
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberVPR-GW-17
Device Catalogue Number72023-02
Device Lot Number346754-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Initial Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;